MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS
Catalog Number 314.132
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Patient¿s weight is unknown.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the screwdriver tip broke off in the left l5 universal spine system (uss) variable axis screw iii (vas iii) during placement of the screw on (b)(6) 2017.The tip was lodged in the screw.There was a lot of torque on the driver when the tip broke.The screw was not seated fully.The surgeon elected to remove the screw.The tip of the screwdriver was removed with the screw.There was five (5) minute surgical delay to remove the screw and place a new one.He placed a short rod on this screw and tightened the nut and collar and rotated the screw out using the rod (helicopter out).The surgeon then placed a new uss vas iii screw in the left l5.The surgeon then successfully completed the stage 1 procedure.The patient had a previous posterior lumbar fusion with stryker xia hardware.The surgeon planned to do a 2-stage procedure.The 1st stage was planned to remove the competitive hardware and place screws from t10-s1, and the 2nd stage at a later date to perform a pedicle subtraction osteotomy and place the rods and iliac screws.Concomitant device reported: 7.0 mm ti uss variable axis screw 50 mm thread length (part # 499.355, lot # h335569, quantity 1).This report is for one (1) 3.0 mm hexagonal screwdriver with t-handle.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part no.: 314.132, lot no.: l286746: manufacturing location: (b)(4), release to warehouse date: 22.Mar.2017: no non-conformance reports (ncrs)were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.The returned instrument (part 314.132, lot l286746, mfg 22.Mar.2017) was inspected at customer quality and the complaint was confirmed.The instrument was returned with a broken distal tip.The tip was not returned.Whether this complaint could be replicated is not applicable because the device was returned broken.A visual inspection, drawing and device history record review were performed as part of this investigation.Material and hardness testing is not applicable at this time as they were tested at the time of manufactured and confirmed to have no issues through the dhr review.Dimensional analysis was not performed as relevant features were not returned.Relevant drawings were reviewed and were determined to be suitable for the intended design, application and dimensional conformity when used as recommended.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition therefor no further corrective and preventive actions are proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7088795
Report Number2939274-2017-50178
Device Sequence Number19077144
Product Code HXX
UDI-Device Identifier10705034769004
UDI-Public(01)10705034769004(10)L286746
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.132
Device Lot NumberL286746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2017
Initial Date Received by Manufacturer 11/08/2017
Supplement Date Received by Manufacturer01/15/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR